... for back pain. Her heart has started racing to the point of not being able to calm down enough to sleep. Could it be the combination of the two and what pain meds are safe to take with synthroid? Thank you
There is no known interaction between Synthroid and ibuprofen. However, it does not mean no interactions exist.
Since she has been taking Synthroid prior without side effects as such we can probably eliminate this causing the side effect but please see your doctor and have a blood test done, to ensure your thyroid levels are within the level.
Fast or irregular heartbeat is a serious side effect of ibuprofen. So your sister should see her doctor as soon as possible so that her doctor can evaluate what is causing the rapid heartbeat.
My 1st suggestion is: Stop taking the Ibuprofen immediately & she should see her physician asap. Has anyone checked her heart rate when she feels like its racing? A reading of 90 or more should be of concern. Is she taking any other medications, vitamins or other supplements? Has your sister's weight or height changed in the last 10 years? It is possible her synthroid dosage needs to be adjusted. It is also possible that she is allergic to Ibuprofen.
"People who are allergic to other NSAIDs, including aspirin, should not use ibuprofen. Individuals with asthma are more likely to experience allergic reactions to ibuprofen and other NSAIDs. Fluid retention (edema), blood clots, heart attacks, hypertension and heart failure have also been associated with the use of NSAIDs." Ibuprofen also thins the blood which could change her heart rate.
Ibuprofen is what is known as an NSAID (non-steroidal anti-inflammatory). It can have adverse reactions that hypertension (elevated blood pressure) and in the worst possible circumstances hyperkalemia or a myocardial infarction. I would stop use and see the doctor or pharmacist immediatly in order to limit any further damage if that is the case.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 May 2011 • 5 answers
Posted 5 Jun 2011 • 3 answers
I have been taking percoette for about 4 years for lower back pain and pain in other areas...I have?
Posted 26 Nov 2011 • 2 answers
Posted 17 Dec 2015 • 2 answers
Posted 2 Feb 2017 • 2 answers